Side effects of trigger point injections

Has anyone had trigger point injections into their back and if so how where u after wards

It is now the very early hours of Friday and I had the injections on Tuesday. My pain levels are now higher than before and I am needing to take a whole lot more of Oramorph than I usually do. I know so far this is what I was told would happen and I am waiting for the improving days to start

My problem is, when I had the jab, while in recovery and on day ward I just could not wake up. I had really low stats at times and was told to breathe more deeply, but I was out of it. I had had 2mg of sedation which I was told was a very small amount.

I finally left the ward about four hours after every one else. I was in a lot of pain on the Wednesday but awake then today. I got up to answer the door at around 9.30 am and sat down on settee. The next thing I remember is my daughter telling me she was going out driving at 2.30pm. I think I layed down as I had been sitting up all that time. The next thing was getting presents from my daughter, which was lovely and then u guessed it I was straight back to sleep. I finally woke up at around 7 pm. I was in pain and thirsty .

I am going to bed now and taking all my tablets and Oramorph and yes I am tried. Is this sleeepiness normal after having this done. The injection site looks fine but very swollen and i think I have a temp ( which I did have last night) and am bright red all over and look horrible . Am also bringing up sick ( sorry maybe too much information )

Is this normal , if so does anyone know how long this strange things are going to keep happening as I am a bit worried. Any advice, or views would be so welcome. I don't really know who I should be asking about this.

Thanks in advance and thanks for reading what turned out to be a very long question.

Thanks and wishes you all soft hugs (((((xxx)))))

12 Replies

oldestnewest
  • Hi Carolinee71

    I sincerely hope that you are starting to feel better today? I am so sorry that you are having wretched side effects with your trigger point injections, and I genuinely hope that you can find some resolution and relief to this issue.

    I have never personally undergone this, however I have found a link to the US website, medicinenet that has some good information relating to side effects. If you get a message asking to move to the UK site stay on the US version as the UK site does not have the same content.

    medicinenet.com/trigger_poi...

    What you have described does not sound very pleasant, I want to wish you all the best and a speedy recovery.

    All my hopes and dreams for you

    Ken x

  • Hi carolinee, it's possible that it's the oramorph making you sleep.

    I've never had the injections, hopefully someone will be on to answer that in the next few days. Meanwhile, can I suggest you call 111 and ask for advice or , as it's good friday, check with one of the pharmacies open today.

    As you know, oramorph is a controlled, strong drug and I wouldn't want it to affect you badly.

    please keep in touch & let us know how you are.

    regards,

    h.

  • 48 hrs after injectiion I was virtually pain free but as the anaesthetic started to wear off the pain kicked in and yes it was horrendous then I would say 3/4 days later it settled down and I could then feel benefits of injection. It gets worse begore getting better. I would say stop taking oromorph as it has side effects like the sickliness and fatigue but if your feeling hot you may have an infection so it would be wise to see gp

  • Sorry but i have no experience of this, unless its something i possibly know by another name, but ive been led to believe that it does takes a couple of days for the injections to start taking effect.

    I also think you may be taking too much oromorph as that could be masking the side effects and just making you sleepy, which is one of its main side effects.

    If i were you,either call your GP surgery or the 111 advice line. You mention you have a temperature, have you taken it at various points throughout the day? The advice line would be able to let you know what steps to take if you are still feeling unwell after this injection.

    I wouldn't delay contacting them though.

    I hope you feel better soon

  • Hi. Thank you for your answer, as to the Oramorph yes it can make u sleepy, but I have been on it for quiet while and for me it doesn't .

    I have times when I have to take it every four hours and other times I take it only every few days. Side effects of any drug can be horrible but for me Oramorph is safe

    Thank u for your concern through this is what I love about this site.

    Soft hugs (((( xx)))

  • As long as you are ok (((hug))) i have only taken it once but mustnt any more, cant take any morphine based drug due to severe obstructive sleep apnoea. knowing its on the list of 'dodgy' drugs for me, thats my reason for concern.

    You take care xx

  • I've never had trigger point injections but I have had remedial trigger point massage, and it's very painful, at the time and afterwards. It usually gets worse before it gets better unfortunately! Each individual reacts differently of course, but personally it took me about 5 days to recover. I felt like I'd been kicked and bruised all over. Also, I was nauseous & kept having to go to the loo. This can be a good sign, as it shows that toxins (which gather over time in those horrid tight little pockets of muscle pain and inflammation in the trigger points themselves) are finally being released from the body. It's a natural thing - better out than in! It actually could mean that the injections are doing their job. Your pain meds may be contributing if you're increasing them to cope with the pain. Try to rest - drink LOTS of water (I mean like 2-3 litres daily) as this will help flush your system out. Good luck & hope you feel a bit more human soon :-)

  • I had the injections yesterday an I feel a bit sore but taking my normal pain relief and I had to go to bed early but but they said I would be in pain for a couple of days then I would see a difference hope you feel better soon.

  • It will get better. I promise. When you first have them done the pain is really really bad for a while but it does ease off. The more times you gave it done the easier it gets. I have had my whole spine done top to bottom several times now. Hopefully I won't need it any more. Dr Munglani in Cambridge did mine. Brilliant man! Yes I had problems with the sedations to start with. That gets better as well. Take care relax. Get well soon. AJ. Xx

  • I have them and I have a lot of them . They do make you feel better but give it time to work. Nothing is quick answer unfortunately. Let us know when they are helping. Good luck gentle hugs xx

  • When I had trigger point injections into my head and shoulders the pain was immediately relieved, but the one in my left shoulder seemed to make the pain much worse in my left arm for a few days.

  • You were lucky to have someone to keep an eye on you as these call centre responders can't respond to anyone not waking up as directed by insurance companies who regard some people too risky ie: heart , lungs & suicide calling out the ambulances you get blamed for .So agreed procedures for arousal have been ignored .Even the installations are not set up correctly with LA, CCG , hospitals Dr & MP refusing to address. Now they are actively admitting to deliberately discriminating against single and disabled called bed blockers.

    Found acupunture to work well with conditions, in my case they eventually connected to heart failure .This was proved as had a cardiac arrest a few yrs later , 12 yrs ago now ,and probably in line for severe genetic multi infart dementia like my Mother.

    Had to give my Telecare/ health back to find ripping off and GP saying there is no longer a Social Services integrated Care [ for me never had ?] .Why do I not believe this .Another GP in surgery ,never met before ,said they are discriminating against the single and disabled & NHS Constitution is not worth paper written on & MP a clown .Is this bullying ? Why does the raising of issues [ complaints] system not want to know .? Corruption?:

You may also like...